+ Site Statistics
+ Search Articles
+ Subscribe to Site Feeds
EurekaMag Most Shared ContentMost Shared
EurekaMag PDF Full Text ContentPDF Full Text
+ PDF Full Text
Request PDF Full TextRequest PDF Full Text
+ Follow Us
Follow on FacebookFollow on Facebook
Follow on TwitterFollow on Twitter
Follow on Google+Follow on Google+
Follow on LinkedInFollow on LinkedIn

+ Translate

The long time behavior of the solution to a nonlinear diffusion problem in population genetics and combustion

Journal of Theoretical Biology 104(4): 473-484
The long time behavior of the solution to a nonlinear diffusion problem in population genetics and combustion
The Fisher or Kolmogoroff-Petrovsky-Piscounoff equation exemplifies wave-like phenomena occurring in population genetics and combustion. An extension of this equation was proposed and closed form traveling wave, stationary and symmetric solutions were obtained. Employing the transformation properties of the extended equation, 2 integral invariants for the problem are obtained and 2 Lyapunov functionals, which characterize the evolution of the profile to a uniformly propagating traveling wave, are constructed. A generalization of this modified Fisher equation is proposed and its integral invariants, traveling wave solutions and wave speeds were obtained, as well as the Lyapunov functionals which describe its asymptotic evolution.

(PDF 0-2 workdays service: $29.90)

Accession: 006712070

Related references

Large time behavior in a nonlinear age-dependent population dynamics problem with spatial diffusion. Journal of Mathematical Biology 26(3): 319-346, 1988

Some exact solutions to a non-linear diffusion problem in population genetics and combustion. Journal of Theoretical Biology 85(2): 325-334, 1980

Existence of the generalized solution for the nonlinear age-dependnet population diffusion equation. Journal of Northeast Normal University Natural Sciences Edition. September 20; 333: 3-13, 2001

Neutrality condition and response law for nonlinear reaction-diffusion equations, with application to population genetics. Physical Review. E, Statistical, Nonlinear, and Soft Matter Physics 65(6 Pt 1): 061110-061110, 2002

Asymptotic approximation of long-time solution for low-temperature filtration combustion. Computational Geosciences 16(3): 799-808, 2012

Nonlinear optimization in the real-time solution of the inverse furrow irrigation problem. Revista Brasileira de Engenharia Agricola e Ambiental 1(SEP/DEC): 43-49, 1997

Linear and nonlinear diffusion models applied to the behavior of a population of an inter tidal snail. Journal of Theoretical Biology 79(3): 367-380, 1979

On scaling relations for large earthquakes by B. Romanowicz and J. B. Rundle, from the perspective of a recent nonlinear diffusion equation linking short-time deformation to long-time tectonics; discussion and reply. Bulletin of the Seismological Society of America 84(5): 1679-1684, 1994

The solution of a long outstanding problem in the genetics of dimorphism in Colias. Journal of the Lepidopterist's Society, 15: 43-55, 1961

Bivariate spline solution of time dependent nonlinear PDE for a population density over irregular domains. Mathematical Biosciences 270(Pt B): 263-277, 2015